High Wind, Curry County
- When
- November 26, 9:55 AM MST to 10:55 AM MST
- Where
- Curry County forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- AWOS
The Clovis AWOS measured sustained winds of at least 40 mph for one hour.
Following a storm system that brought some much needed rain to portions of the state, a back door cold front slammed through the eastern plains of New Mexico during the early morning hours of the 26th. This caused high temperatures to drop 20 degrees from the previous day.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Following a storm system that brought some much needed rain to portions of the state, a back door cold front slammed through the eastern plains of New Mexico during the early morning hours of the 26th. This caused high temperatures to drop 20 degrees from the previous day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 26, 3:37 AM MST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 AM MST SAT NOV 26 2011 .DISCUSSION... WITH EXCEPTION OF FAR NE AND E CENTRAL NM...THE REST OF N AND CENTRAL NM WILL BE VERY QUIET WXWISE TODAY AND THAT WILL EXPAND TO INCLUDE ALL OF THE AREA TONIGHT INTO MON. THE FORMER WILL SEE STRONG WINDS MUCH OF TODAY...DIMINISHING SOMEWHAT LATER THIS AFTN BEFORE DARK AND MUCH MORE SO THEREAFTER. ALSO THE SAME GENERAL AREA WILL STILL HAVE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS UNTIL MID OR POSS LATE MORNING...BUT CURRENT ECHOES SHOULD CERTAINLY NOT PERSIST INTO THE AFTN. AFTER TODAY GENERALLY LIGHT WINDS AND CLEAR TO AT WORST PARTLY CLOUDY SKIES INTO MON. BACK DOOR FRONT LOOKS LIKELY TO HEAD S AND W ACROSS THE E PLAINS LATE MON...BUT IT MAY WEAKEN LATER MON NIGHT OR EARLY TUE TO THE POINT THAT IT MAY NOT BE ABLE TO GENERATE TOO MUCH...IF ANY...E CANYON WIND INTO MUCH OF RIO GRANDE VALLEY. TIME WILL TELL...BUT A FAIRLY LIGHT E WIND HAS BEEN INCLUDED FOR NOW INTO MAINLY MID RIO GRANDE VALLEY EARLY TUE. FRONT SHOULD LARGELY FADE AWAY LATER TUE AND TUE NIGHT...BUT BEFORE THAT IS FULLY REALIZED GFS WANTS TO BRING A SOME VERY LOW QPF TO VERY FAR NE NM FOR TUE MORN. DECIDED TO NOT BITE ON THAT FOR NOW...AT LEAST AS FAR AS NE NM IS CONCERNED. AFTER THIS PERIOD SHOULD SEE SLOW TO MODERATE WARMING AND LIGHT TO LOCALLY MODERATE WINDS UNTIL TUE NIGHT OR WED...THEN FLOW ALOFT AND MIXING INCREASES SOMEWHAT IN ANTICIPATION OF DIGGING AND STRENGTHENING OF WHAT BECOMES A PRETTY INTENSE UPPER LOW IN THE S CA AND NV REGION. EXTENDED MODELS ACTUALLY IN FAIRLY GOOD AGREEMENT ON THIS FEATURE... GIVEN HOW FAR OUT IN TIME IT IS. THERE ARE SOME FAIRLY MODEST TIMING AND TRACK DIFFERENCES...BUT IF THIS DOES MATERIALIZE IT WILL BRING THE POTENTIAL FOR EVEN BETTER PCPN COVERAGE THAN THE MOST RECENT RAIN AND SNOW MAKER OF THE PAST 24 TO 48 HRS. 43 && .AVIATION... FCST AREA TO REMAIN BENEATH A FAST NWLY FLOW ALOFT TODAY IN WAKE OF FRIDAY/S TROUGH PASSAGE. PRIMARY FOCUS IN NEAR-TERM WILL BE A POTENT COLD FRONT PLUNGING SWD ACROSS THE EASTERN PLAINS AND THE ASSOCIATED SURGE OF STRONG NORTHERLY WINDS. FREQUENT GUSTS AOA 40 KTS EXPECTED ACROSS FAR ERN NM TO INCLUDE KCAO...KTCC...AND KCVN. THE STRONGEST GUSTS WILL LIKELY OCCUR BEFORE 18Z. THEREAFTER WINDS TO GRADUALLY DIMINISH FROM WEST TO EAST ALONG WITH DRYING DURING THE AFTERNOON. IN ADDITION TO THE WIND... ISOLD -SHRA OR -SHSN WILL LINGER FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE EC PLAINS THROUGH 18Z WHERE BRIEF MT TOP OBSCURATIONS MAY BE ENCOUNTERED IN LCL MVFR VSBYS/CIGS. VFR CONDITIONS CENTRAL AND WEST WITH DIMINISHING SURFACE WINDS. KJ NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... A COOL NORTHWEST FLOW PATTERN IN PLACE TODAY. A STRONG SURFACE COLD FRONT PLUNGING SOUTHWARD ACROSS THE EASTERN PLAINS WILL GENERATE ADVISORY-LEVEL NORTHERLY WINDS AND SHARPLY COLDER TEMPERATURES AS COMPARED TO FRIDAY. DESPITE THE STRONG WINDS...MIN RH/S WILL BE IN THE 20 PCT RANGE OWING TO THE COOLER TEMPERATURES AND THUS PRECLUDING CRITICAL FIRE WEATHER CONCERNS. STRENGTHENING HIGH PRESSURE ALOFT WILL BUILD WESTWARD TOWARD NEW MEXICO SUNDAY INTO EARLY MONDAY. THIS WILL RESULT IN MUCH LESS WIND...BUT ALSO POOR VENTILATION AREA WIDE. DAYTIME TEMPERATURES WILL GRADUALLY REBOUND TO WITHIN A FEW DEGREES OF SEASONAL AVERAGE BY SUNDAY...BEFORE TRENDING SEVERAL DEGREE ABOVE AVERAGE BY MONDAY. A WEAK DISTURBANCE ALOFT AND ASSOCIATED SURFACE FRONT WILL IMPACT MAINLY NORTHEAST NEW MEXICO MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL BE MOISTURE STARVED WITH LITTLE IN THE WAY OF MEANINGFUL PRECIPITATION POTENTIAL. HOWEVER...MODEST COOLING CAN BE EXPECTED ESPECIALLY ACROSS THE EAST. VENTILATION WILL IMPROVE SOMEWHAT IN THE EAST BUT REMAIN FAIR OR POOR IN THE WEST. THE HIGH PRESSURE RIDGE ALOFT WILL REESTABLISH ITSELF OVER THE REGION FOR LATER TUESDAY INTO WEDNESDAY...AND LOOKS TO PEAK IN STRENGTH OVER NEW MEXICO DURING THE WEDNESDAY-WEDNESDAY NIGHT PERIOD. THUS...A RETURN TO LIGHT WIND CONDITIONS AND POOR VENTILATION FOR THE MID PART OF THE WORK WEEK. LOOKING BEYOND...FORECAST MODELS CONTINUE TO INDICATE A LARGE AND EXPANSIVE UPPER LEVEL STORM SYSTEM FOR THE LATTER PART OF NEXT WEEK. THIS STORM SYSTEM DEVELOPS TO THE WEST OF NEW MEXICO AND MAY REMAIN TO OUR WEST THROUGH FRIDAY OR SATURDAY. ADDITIONALLY...A STRONG COLD FRONT IS INDICATED TO PRESS SOUTH AND WEST DURING THIS PERIOD SETTING UP A POTENTIALLY SIGNIFICANT WEATHER CHANGE BY WEEK/S END. IT APPEARS THE MAIN IMPACT WINDOW WOULD BE FRIDAY THROUGH EARLY SUNDAY...BUT DETAILS WILL CHANGE. STAY TUNED. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 18 49 20 / 0 0 0 0 DULCE........................... 45 13 50 18 / 0 0 0 0 CUBA............................ 46 15 51 20 / 0 0 0 0 GALLUP.......................... 46 11 52 15 / 0 0 0 0 EL MORRO........................ 45 9 48 15 / 0 0 0 0 GRANTS.......................... 47 10 53 16 / 0 0 0 0 QUEMADO......................... 48 12 54 19 / 0 0 0 0 GLENWOOD........................ 59 26 60 28 / 0 0 0 0 CHAMA........................... 40 15 47 20 / 0 0 0 0 LOS ALAMOS...................... 41 24 49 30 / 0 0 0 0 PECOS........................... 41 21 49 28 / 0 0 0 0 CERRO/QUESTA.................... 36 15 47 21 / 5 0 0 0 RED RIVER....................... 31 12 44 18 / 5 0 0 0 ANGEL FIRE...................... 35 11 46 18 / 5 0 0 0 TAOS............................ 39 13 51 17 / 5 0 0 0 MORA............................ 38 19 51 25 / 5 0 0 0 ESPANOLA........................ 46 19 55 23 / 0 0 0 0 SANTA FE........................ 41 21 50 25 / 0 0 0 0 SANTA FE AIRPORT................ 44 19 52 24 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 47 24 51 26 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 48 27 51 31 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 50 24 53 28 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 50 23 53 27 / 0 0 0 0 LOS LUNAS....................... 51 22 54 26 / 0 0 0 0 RIO RANCHO...................... 49 23 54 26 / 0 0 0 0 SOCORRO......................... 54 25 56 29 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 46 22 51 27 / 0 0 0 0 TIJERAS......................... 47 20 50 27 / 0 0 0 0 MORIARTY/ESTANCIA............... 42 18 49 24 / 0 0 0 0 CLINES CORNERS.................. 41 20 48 28 / 0 0 0 0 GRAN QUIVIRA.................... 48 22 51 27 / 0 0 0 0 CARRIZOZO....................... 50 24 52 29 / 0 0 0 0 RUIDOSO......................... 42 21 48 32 / 0 0 0 0 CAPULIN......................... 36 17 51 30 / 10 0 0 0 RATON........................... 41 17 60 23 / 10 0 0 0 SPRINGER........................ 41 17 58 22 / 5 0 0 0 LAS VEGAS....................... 40 19 55 28 / 5 0 0 0 CLAYTON......................... 40 23 58 35 / 10 0 0 0 ROY............................. 40 21 55 31 / 5 0 0 0 CONCHAS......................... 47 21 59 31 / 5 0 0 0 SANTA ROSA...................... 47 23 59 35 / 0 0 0 0 TUCUMCARI....................... 46 23 58 30 / 10 0 0 0 CLOVIS.......................... 45 23 54 31 / 10 0 0 0 PORTALES........................ 46 22 55 30 / 10 0 0 0 FORT SUMNER..................... 48 22 58 31 / 0 0 0 0 ROSWELL......................... 51 21 57 28 / 0 0 0 0 PICACHO......................... 48 21 56 33 / 0 0 0 0 ELK............................. 45 21 52 32 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM TO 4 PM MST TODAY FOR THE FOLLOWING ZONES...NMZ530>532-534>536. && 43/41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MST SAT NOV 26 2011 NMZ501>540-271300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 545 AM MST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NORTH WINDS OF 20 TO 35 MPH...GUSTING AT TIMES BETWEEN 40 AND VERY LOCALLY 55 MPH...WILL HOWL ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO...ESPECIALLY NEAR AND EAST OF A LINE FROM RATON TO ROSWELL. WINDSPEEDS WILL BEGIN TO SUBSIDE RATHER SLOWLY BY MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
2 high wind. Local standard time, as filed.
The Clovis AWOS measured sustained winds of at least 40 mph for one hour.
The Clayton ASOS measured sustained winds of 40 mph for at least one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349337, 349336.